Humira Psoriatic Arthritis Side Effects

Back in the early days after my Ulcerative Colitis diagnosis, I was getting ready to take a ton of different drugs to help treat my disease.  I surely had no idea of the long list of medications that I would eventually try, and I also had no idea how long each one would be in the trial phase either.

When the months kept on moving along and the “current” medication wasn’t proving useful for me, I found myself prescribed Humira for my colitis symptoms.  I must admit, my memory is a little bit foggy, but I definitely had some joint pain which might have been arthritis problems previously, but it was very minor and nothing that restricted my upper body movements.  That would all change pretty quickly after starting to take the Humira injections.

It was just a few weeks into the medications that my joints in my upper body and mostly my arms and shoulders and chest became so inflamed that it was very hard and painful to move at all.  I felt like I was not just walking but living on eggshells all the time.  One wrong movement could send me into some pretty severe pain.  It was only the Vicodin pain medications which gave me relief from this.  And of course all along my UC symptoms were raging on pretty nasty as well.  What used to be a simple task of going in and out of the bathroom for my one of many bowel movements each day was now a majorly painful task to complete.

It was a very strange time in my life.  Trying to fight off one auto-immune disease and then realizing that you are actually fighting off arthritis which is another similar auto-immune disease is tough.  I wish the Humira had helped my symptoms more, but in the end, I decided along with my gastroenterologist doctor to stop the medication completely.   I think it was a good decision, who knows what I would be writing about if I continued.

Some related links:

Humira posts

Joint Pains with UC

 

Any Thoughts/Comments...Leave a Reply